Nebraska, 2012High Wind in Nebraska, March 26, 2012
March 26, 2012 · NWS CYS · 11 events in 8 counties and zones
A potent upper level disturbance combined with a fast-moving cold front and strong winds in the low levels produced sustained west to northwest winds of 35 to 45 mph with gusts of 60 to 70 mph across much of the western Nebraska Panhandle.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper level disturbance combined with a fast-moving cold front and strong winds in the low levels produced sustained west to northwest winds of 35 to 45 mph with gusts of 60 to 70 mph across much of the western Nebraska Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 26, 1:38 PM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 26, 1:38 PM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MDT MON MAR 26 2012
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
TONIGHT...COLD FRONT AND SHORTWAVE TROUGH ON TRACK. WIND GUSTS OVER
60 MPH HAVE BEEN OBSERVED WITH THE COLD FRONT PASSAGE ALREADY AT
ROCK SPRINGS...LANDER...RAWLINS AND COW CREEK...IN SOUTHWEST CARBON
COUNTY. IT APPEARS THE WIND GUSTS HAVE BEEN AIDED BY HIGH BASED
SHOWERS ALONG THE COLD FRONT AND WITH STEEP DRY ADIABATIC LAPSE
RATES FROM THE SURFACE INTO THE MID LEVELS.
SHALLOW LOW LEVEL MOISTURE HAS BEEN MIXING OUT IN THE PAST FEW HOURS
OVER SOUTHEAST WYOMING AND WESTERN NEBRASKA AND SHOULD MIX OUT AT
CHADRON SOON. SO FAR...ONLY SHOWERS HAVE BEEN SEEN WITH THE
BAROCLINIC BAND AND COLD FRONT...THOUGH WE MAY SEE ISOLATED
THUNDERSTORMS AS THE FRONT MOVES INTO SLIGHTLY BETTER LOW AND MID
LEVEL MOISTURE. EXPECT TO SEE AT LEAST ISOLATED HIGH BASED SHOWERS
AND A FEW THUNDERSTORMS ALONG AND NEAR THE COLD FRONT AS IT
PROGRESSES EASTWARD THROUGH LATE AFTERNOON...ESPECIALLY CONSIDERING
THE STRENGTH OF THE DYNAMICS WITH THE NEGATIVELY TILTED SHORTWAVE
TROUGH.
WITH PROGGED 500-300 MB AND 700-500 MB QG PROGS SHOWING DOWNWARD
MOTION...STRONG COLD AIR ADVECTION AND PRESSURE RISES BEHIND THE
FRONT...TIME OF DAY AND PRESSURE GRADIENT...THE HIGH WIND WARNING
LOOKS ON TRACK. BELIEVE THAT DESPITE THE STRONG PRESSURE GRADIENT...
WE SHOULD SEE A SLIGHT DECREASE IN WINDS AFTER SUNSET DUE TO SOME
WEAK DECOUPLING IN THE LOWER LEVELS...SO 9 PM HIGH WIND WARNING END
TIME LOOKS REASONABLE.
TUESDAY...BRISK ZONAL FLOW ALOFT CONTINUES AS LOW AMPLITUDE
SHORTWAVE RIDGING DEVELOPS. DRY AND MILD DAY AND BREEZY TO WINDY PER
PROGGED SURFACE THROUGH 700 MB GRADIENTS.
TUESDAY NIGHT...SURFACE WINDS BECOME SOUTH AS THE RIDGE AXIS ALOFT
MOVES TO OUR EAST...PRODUCING A QUIET MILD OVERNIGHT.
WEDNESDAY...WARMING TREND CONTINUES AS THE RIDGE AXIS ALOFT MOVES
OVER THE CENTRAL PLAINS STATES AND FLOW ALOFT TURNS SOUTHWEST OVER
OUR COUNTIES...INDUCING SURFACE LEE TROUGHING TO DEVELOP. HIGH
TEMPERATURES IN THE 60S WEST AND 70S TO NEAR 80 DEGREES EAST WITH
700 MB TEMPERATURES NEAR 4 CELSIUS AND 1000-500 MB THICKNESSES NEAR
5660 METERS.
WEDNESDAY NIGHT...LOW AMPLITUDE SHORTWAVE TROUGH MOVES ACROSS
EASTERN MONTANA AND WYOMING...SENDING A PREFRONTAL SURFACE TROUGH
AND VERY WEAK COLD FRONT ACROSS OUR COUNTIES. WITH LIMITED LOW AND
MID LEVEL MOISTURE...PRECIPITATION LOOKS UNLIKELY.
.LONG TERM...THURSDAY THROUGH MONDAY...
WARM AND MAINLY DRY CONDITIONS EXPECTED ACROSS THE CWA THURSDAY
THROUGH SATURDAY UNDER A RATHER ZONAL REGIME WITH JUST A FEW
OROGRAPHICALLY ENHANCE SHOWERS POSSIBLE OVER THE HIGH MOUNTAINS IN
ASSOCIATION WITH A WEAK IMPULSE LATE THURSDAY. NEXT UPPER TROF TO
AFFECT THE REGION SHOULD ARRIVE EARLY SUNDAY BUT IT TOO WILL BE
RATHER DRY OTHER THAN SOME MTN RAIN OR SNOW SHOWERS. DECENT FRONT
WILL PUSH ACROSS SATURDAY NIGHT BRINGING COOLER TEMPERATURES FOR
SUNDAY AND MONDAY...CLOSER TO SEASONAL AVERAGES.
&&
.AVIATION...18Z TAFS...
MAINLY VFR OVER ALL TERMINALS BY EARLY AFTERNOON WITH MVFR FOG AT
KCDR EXPECTED TO DISSIPATE SHORTLY. WINDS WILL INCREASE ACROSS THE
AREA THIS AFTERNOON AS SMALL UPPER LOW OVER NE UTAH MOVES QUICKLY
NE ACROSS WY AND STRONG MID LEVEL WINDS MIX DOWN TO SFC. COLD
FRONT WILL RACE ACROSS THE AREA THIS AFTERNOON WITH STRONG AND
GUSTY SFC WINDS BEHIND IT. WINDS WILL DIMINISH THIS EVENING BUT
STILL BE ON THE GUSTY SIDE INTO TUESDAY MORNING.
&&
.FIRE WEATHER...CRITICAL FIRE WEATHER VALUES WILL CONTINUE INTO
EARLY THIS EVENING WITH LOW RELATIVE HUMIDITIES AND STRONG WINDS
AHEAD OF AND BEHIND THE PASSING COLD FRONT. LIMITED HUMIDITY
RECOVERY TONIGHT WITH BRISK WEST WINDS CONTINUING...KEEPING THE
LOWER LEVELS WELL MIXED. ANOTHER CRITICAL FIRE WEATHER DAY ON TAP
FOR TUESDAY AFTERNOON EAST OF A DOUGLAS TO CHEYENNE LINE WITH LOW
RELATIVE HUMIDITIES AND GUSTY WINDS. WEDNESDAY ALSO LOOKS TO BE A
LIKELY CRITICAL FIRE WEATHER DAY WITH LOW RELATIVE HUMIDITIES AND
BRISK SOUTH AND SOUTHWEST WINDS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 9 PM MONDAY FOR WYZ101-WYZ102-WYZ104-
WYZ105-WYZ106-WYZ107-WYZ108-WYZ109-WYZ110-WYZ111-WYZ113-
WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
RED FLAG WARNING UNTIL 7 PM MONDAY FOR WYZ101-WYZ102-WYZ106-
WYZ107-WYZ108-WYZ116-WYZ117-WYZ118-WYZ119.
NE...HIGH WIND WARNING UNTIL 9 PM MONDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
RED FLAG WARNING UNTIL 7 PM MONDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER...RUBIN
LONG TERM/AVIATION...REHazardous weather outlook, Mar 26, 10:26 AM MST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1126 AM MDT MON MAR 26 2012
WYZ101>119-271230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1126 AM MDT MON MAR 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EVENING AS A
STRONG PACIFIC COLD FRONT MOVES ACROSS THE REGION. EXPECT WEST TO
SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 65 MPH IN THE WAKE
OF THE COLD FRONT.
ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL OCCUR THIS
AFTERNOON NORTH OF A LARAMIE TO WHEATLAND LINE. THESE THUNDERSTORMS
WILL PRODUCE GUSTY WINDS BUT LITTLE IF ANY RAIN. A FEW STORMS EAST
OF A DOUGLAS TO WHEATLAND LINE COULD PRODUCE SOME SMALL HAIL UP TO
PEA SIZE.
DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR ACROSS THE HIGH PLAINS
EAST OF THE LARAMIE RANGE THIS AFTERNOON DUE TO LOW RELATIVE
HUMIDITIES AND STRONG WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-271230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1126 AM MDT MON MAR 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EVENING. EXPECT
WEST TO SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH IN
THE WAKE OF THIS PACIFIC COLD FRONT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON EAST
OF A CRAWFORD NEBRASKA TO ALLIANCE NEBRASKA LINE...THOUGH THE
PRIMARY SEVERE WEATHER THREAT AREA WILL BE ACROSS NORTH CENTRAL
NEBRASKA AND WESTERN SOUTH DAKOTA.
ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE NORTH OF A SCOTTSBLUFF
TO ALLIANCE LINE. THUNDERSTORMS WILL PRODUCE GUSTY WINDS BUT LITTLE
IF ANY RAIN...AND A FEW STORMS COULD PRODUCE SMALL HAIL UP TO PEA
SIZE.
DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR THROUGH EARLY EVENING
DUE TO LOW RELATIVE HUMIDITIES AND STRONG WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
RUBIN
In the hours before
Special weather statement, Mar 26, 12:06 PM MST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
106 PM MDT MON MAR 26 2012
WYZ104-105-109>114-262115-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING
106 PM MDT MON MAR 26 2012
...COLD FRONT MOVING ACROSS CARBON COUNTY...
THE PACIFIC COLD FRONT WILL CONTINUE TO MOVE EASTWARD ACROSS
CARBON COUNTY THROUGH 2 PM. AT 1248 PM MDT...A WIND GUST TO 59 MPH
WAS REPORTED AT THE RAWLINS AIRPORT AS THE COLD FRONT PASSED.
AT 1243 PM MDT...AT COW CREEK...OVER SOUTHWEST CARBON COUNTY TO
THE SOUTHWEST OF RAWLINS...A WIND GUST TO 64 MPH WAS RECORDED
ALONG WITH SUSTAINED WINDS OF 44 MPH.
AS THE COLD FRONT PASSES YOUR LOCATION...EXPECT WINDS TO BECOME
WEST AND SOUTHWEST AT 40 TO 50 MPH WITH GUSTS UP TO 70 MPH.
REMEMBER...A HIGH WIND WARNING IS IN EFFECT UNTIL 900 PM MDT.
RUBIN
Local storm report, Mar 26, 12:11 PM MST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
111 PM MDT MON MAR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM NON-TSTM WND GST 19 NNE BAGGS 41.29N 107.52W
03/26/2012 M61 MPH CARBON WY DEPT OF HIGHWAYS
1243 AM NON-TSTM WND GST 19 NNE BAGGS 41.29N 107.52W
03/26/2012 M64 MPH CARBON WY DEPT OF HIGHWAYS
SUSTAINED WIND 44 MPH.
1253 AM NON-TSTM WND GST RAWLINS 41.78N 107.23W
03/26/2012 M59 MPH CARBON WY ASOS
SUSTAINED WIND 59 MPH.
&&
DDEALLocal storm report, Mar 26, 12:56 PM MST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
156 PM MDT MON MAR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM NON-TSTM WND GST RAWLINS 41.78N 107.23W
03/26/2012 M68 MPH CARBON WY ASOS
SUSTAINED WIND 46 MPH.
0142 PM NON-TSTM WND GST RAWLINS 41.78N 107.23W
03/26/2012 M67 MPH CARBON WY ASOS
SUSTAINED WIND 43 MPH.
&&
DDEALLocal storm report, Mar 26, 1:00 PM MST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT MON MAR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM NON-TSTM WND GST 19 NNE BAGGS 41.29N 107.52W
03/26/2012 M72.00 MPH CARBON WY DEPT OF HIGHWAYS
&&
DDEALLocal storm report, Mar 26, 2:44 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT MON MAR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND GST 2 ESE ARLINGTON 41.58N 106.17W
03/26/2012 M56.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON EAST WYDOT SITE. SUSTAINED AT 32 MPH.
0140 PM HIGH SUST WINDS 2 ESE SINCLAIR 41.77N 107.08W
03/26/2012 M40.00 MPH CARBON WY DEPT OF HIGHWAYS
SINCLAIR WYDOT SITE. GUSTING TO 57 MPH.
0156 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
03/26/2012 M66.00 MPH CARBON WY DEPT OF HIGHWAYS
MILE MARKER 249.1 WYDOT SITE. SUSTAINED AT 50 MPH.
0200 PM NON-TSTM WND GST 11 SSW HANNA 41.72N 106.64W
03/26/2012 M68.00 MPH CARBON WY DEPT OF HIGHWAYS
DANA RIDGE WYDOT SITE. SUSTAINED AT 52 MPH.
0200 PM NON-TSTM WND GST 3 E SINCLAIR 41.78N 107.06W
03/26/2012 M58.00 MPH CARBON WY MESONET
SINCLAIR EAST UPR SITE.
0201 PM HIGH SUST WINDS 3 NW ARLINGTON 41.62N 106.25W
03/26/2012 M41.00 MPH CARBON WY DEPT OF HIGHWAYS
FOOTE CREEK WYDOT SITE. GUSTING TO 57 MPH.
0205 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
03/26/2012 M73.00 MPH CARBON WY DEPT OF HIGHWAYS
HALLECK RIDGE WYDOT SITE. SUSTAINED AT 56 MPH.
0213 PM NON-TSTM WND GST 1 SW SARATOGA 41.44N 106.83W
03/26/2012 M60.00 MPH CARBON WY AWOS
SUSTAINED AT 48 MPH.
0216 PM NON-TSTM WND GST 15 E SINCLAIR 41.78N 106.83W
03/26/2012 M72.00 MPH CARBON WY DEPT OF HIGHWAYS
WALCOTT JUNCTION WYDOT SITE. SUSTAINED AT 57 MPH.
0225 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
03/26/2012 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
WAGONHOUND WYDOT SITE. SUSTAINED AT 47 MPH.
0231 PM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
03/26/2012 M40.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WYDOT SITE. GUSTING TO 52 MPH.
0241 PM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.36W
03/26/2012 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
COUNTY ROAD 402 WYDOT SITE. SUSTAINED AT 40 MPH.
0241 PM NON-TSTM WND GST 3 NW ELK MOUNTAIN 41.72N 106.45W
03/26/2012 M60.00 MPH CARBON WY AWOS
SUSTAINED AT 43 MPH.
0251 PM NON-TSTM WND GST LARAMIE 41.31N 105.58W
03/26/2012 M70.00 MPH ALBANY WY ASOS
SUSTAINED AT 53 MPH.
0301 PM NON-TSTM WND GST 13 WNW LARAMIE 41.38N 105.81W
03/26/2012 M65.00 MPH ALBANY WY DEPT OF HIGHWAYS
HERRICK LANE WYDOT SITE. SUSTAINED AT 47 MPH.
&&
HAMMERLocal storm report, Mar 26, 3:27 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT MON MAR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM NON-TSTM WND GST 10 SSW BUSHNELL 41.10N 103.96W
03/26/2012 M56.00 MPH KIMBALL NE DEPT OF HIGHWAYS
ECHO 01 RAWS SITE. SUSTAINED AT 35 MPH.
0256 PM NON-TSTM WND GST 2 SSE GLENROCK 42.83N 105.84W
03/26/2012 M60.00 MPH CONVERSE WY DEPT OF HIGHWAYS
DEER CREEK I25 WYDOT SITE. SUSTAINED AT 42 MPH.
0301 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
03/26/2012 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WYDOT SITE. SUSTAINED AT 43 MPH.
0315 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
03/26/2012 M67.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE. SUSTAINED AT 47 MPH.
0316 PM NON-TSTM WND GST 3 ESE ELK MOUNTAIN 41.67N 106.36W
03/26/2012 M60.00 MPH CARBON WY DEPT OF HIGHWAYS
COUNTY ROAD 402 WYDOT SITE. SUSTAINED AT 42 MPH.
0344 PM NON-TSTM WND GST 27 WSW WHEATLAND 41.90N 105.44W
03/26/2012 M59.00 MPH ALBANY WY DEPT OF HIGHWAYS
DODGE CREEK RAWS SITE. SUSTAINED AT 34 MPH.
0347 PM NON-TSTM WND GST 13 SE LARAMIE 41.18N 105.41W
03/26/2012 M60.00 MPH ALBANY WY DEPT OF HIGHWAYS
VEDAUWOO WYDOT SITE. SUSTAINED AT 47 MPH.
0350 PM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
03/26/2012 M60.00 MPH CARBON WY DEPT OF HIGHWAYS
WAGONHOUND WYDOT SITE. SUSTAINED AT 44 MPH.
0409 PM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
03/26/2012 M56.00 MPH LARAMIE WY ASOS
SUSTAINED AT 45 MPH.
&&
HAMMERHigh Wind, Cheyenne
- When
- March 26, 3:30 PM MST
- Where
- Cheyenne forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
The ASOS wind sensor at the Sidney Airport measured a peak gust of 58 mph.
High Wind, Kimball
- When
- March 26, 3:43 PM MST to 4:43 PM MST
- Where
- Kimball forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
The RAWS site 10 miles south-southwest of Bushnell measured peak wind gusts of 59 mph.
High Wind, North Sioux
- When
- March 26, 4:21 PM MST
- Where
- North Sioux forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
The NEDOR site 26 miles northeast of Harrison measured a peak gust of 70 mph.
High Wind, Dawes
- When
- March 26, 4:40 PM MST
- Where
- Dawes forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
The ASOS wind sensor at the Chadron Airport measured a peak gust of 60 mph. The strong winds damaged the gymnasium at the Chadron High School.
High Wind, Box Butte
- When
- March 26, 4:53 PM MST
- Where
- Box Butte forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.220, -103.086 (the zone’s center; the record gives no point)
The ASOS wind sensor at the Alliance Airport measured a peak gust of 59 mph.
High Wind, Scotts Bluff
- When
- March 26, 6:30 PM MST to 7:30 PM MST
- Where
- Scotts Bluff forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
The ASOS wind sensor at the Scottsbluff Airport measured sustained winds of 40 mph or greater.
High Wind, Banner
- When
- March 26, 6:42 PM MST to 7:42 PM MST
- Where
- Banner forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
The RAWS site 13 miles west-southwest of Harrisburg measured wind gusts of 58 mph or greater, with a peak gust of 62 mph at 26/1942.
High Wind, South Sioux
- When
- March 26, 7:53 PM MST
- Where
- South Sioux forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
The NEDOR site 19 miles east-southeast of Agate measured a peak gust of 62 mph.
High Wind, Dawes
- When
- March 26, 9:20 PM MST to 11:50 PM MST
- Where
- Dawes forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
The NEDOR site 15 miles south of Chadron measured sustained winds of 40 mph or greater, with a peak gust of 65 mph at 26/2150.
High Wind, North Sioux
- When
- March 26, 9:24 PM MST to 11:14 PM MST
- Where
- North Sioux forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
The NEDOR site 10 miles east of Harrison measured sustained winds of 40 mph or greater, with a peak gust of 60 mph at 26/2144.
High Wind, North Sioux
- When
- March 26, 9:41 PM MST to 10:51 PM MST
- Where
- North Sioux forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
The NEDOR site 26 miles northeast of Harrison measured sustained winds of 40 mph or greater, with a peak gust of 62 mph at 26/2151.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in Colorado, March 26 to 31, 20123 deaths · $11 million · 61 kt wind · 4 events
- Debris Flow and Flooding in Idaho, March 26 to 27, 2012$153,000 · 5 events
- Hail and High Wind in Texas, March 26, 2012$87,000 · 1 in hail · 7 events
- Strong Wind in New Jersey, March 26, 2012$25,000 · 21 events
- Strong Wind in Pennsylvania, March 26, 20121 injured · $25,000 · 10 events
- High Wind in Wyoming, March 26, 201261 kt wind · 31 events
- High Wind in South Dakota, March 26 to 27, 201270 kt wind · 26 events
- High Wind in Wyoming, March 26 to 27, 2012$22,000 · 74 kt wind · 8 events
- High Wind in Utah, March 26, 2012$20,000 · 73 kt wind · 7 events
- Frost and Freeze in Maryland, March 26 to 27, 201214 events
- High Wind in Colorado, March 26, 201279 kt wind · 11 events
- Wildfire in Nebraska, March 26, 20121 injured · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 363195, 363193, 363196, 363188, 363190, 363191, 363192, 363199, 363189, 363198, 363197.